Hepatitis C Community
Cipro 500MG sub>Ciprofloxacn 500MG tab
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cipro 500MG sub>Ciprofloxacn 500MG tab

I have hep C stage 3 1b... I have had 2 urinary track infections in 2 month after fininshing treatment. just last week my doctor prescribe Cipro 500mg sub>Ciprofloxacn 500MG tab west-ward...and I just now looked up this medicine and found out after taking for a week that this drug is very damaging to my liver...my question is HOW BAD?

I didn't realize this and I thought my family doctor would know better being he has been by my side through all of my treatments and knowing full well I have Hep C.

I am so mad right now.
17 Comments Post a Comment
Blank
148588_tn?1407125204
I had to use it while txing and am none the worse for it. It's one of those that works when nothing else will. It's why they give it to people exposed to anthrax. Not sure how it'll effect a stage 3. Talk to your doc tomorow and express your concerns.
Blank
1748829_tn?1338040641
I uses it but it made me very sick but I don't think it had anything to do with treatment I just think it didn't agree with me doesn't seem to have done anything to harm my treatment progress
Blank
446474_tn?1404424777
Congratulation on completing treatment.

Cipro is NOT normally damaging to the liver. There is no reason to be worried because of something you read on the Internet. The fact is that only in very rare cases has there been shown to liver damage from Cipro.

Secondly, you will only be taking Cipro to clear up your urinary track infection, which is normally a 7 - 14 day treatment. Little time to cause any damage.

I have cirrhosis and I took Cipro throughout my treatment for many months to prevent infections during treatment. This is standard protocol at my transplant center for cirrhotic patients so it is safe even for those with more advanced liver disease than you have. Because it results in fewer hospitalizations for patients with advanced liver disease.

FYI: A family doctor has no expertise in hepatitis C or liver disease so you can't expect him to provide medical help for your condition. Support yes. Medical expertise no. If you are still worried consult with a gastro or hepatologist.

Good luck!

Hector
Blank
1833444_tn?1325560662
Thanks all and Hector you have eased my mine some. Just trying to keep the liver as strong and healthy as I can.
Blank
Avatar_f_tn
Same thing has just happened to me. Still waiting for blood work to come back from my hepatologist. It was my primary care doctor who found it and helped me the same day. Gave me cipro as well. I'll find out this week when the  results come back from my hep c doc if he found the infection and if  that should be the drug of choice. I guess this is another thing we need to watch out for. I was very sick and had no real symptoms.It is very important to have a good Primary care doctor that is available 24/7......
Blank
Avatar_f_tn
When I said no real symptoms I mean the normal for a UTI. I felt awfully tired and nauseated just a feeling of not being well.
Blank
Avatar_f_tn
I have had hep c probably 30 yrs. i have never had any liver pain. I was prescribed Cipro and Flagel  a couple weeks ago for what may be diverticulosis. I never have reactions to drugs but it made me so sick that i couldnt do anymore after 8 of my 10 days.
My joints are still hurting ( 3 days off meds), have liver pain, had horrible headaches while on it. Super tired, anxiety, night terrors, menapausal hotflashes 10 x worse.
What convinced me to stop taking it was i read up on the internet how its literally put people on disability. Please research this drug prior to taking it so you at least know and make your own decision about if its worth the risk.
The only way i will ever take this again is if its the only thing that would work in a life or death situation.
The above poster who made the comment about
Its fine in advanced liver cases, from what i have researched it usually is fine in regards to liver, but not in other areas of the body. Now personally for me to have liver pain now ...makes me wonder.
I will get another liver enzeyme test done because my alt ast has always been almost normal.
Blank
201379_tn?1319994931
If you have questions about medications, you can consult a pharmacist. It is their job to know about drug interactions and side effects.
Blank
Avatar_n_tn
Speaking of drugs that can damage the liver, I have been taken Tylenol for the side effects of neupogen. 1000 mg. I have been told it is safe. I have stage 3/4 fibrosis. Currently in third week of tx. WBC is 1.4 low enough the docs want WBC 2.5. Any thoughts on Tylenol and liver disease ?
Blank
1815939_tn?1377995399
I don't know if Hector will see your post in this thread or not. However, I have been told I can take 1000 mg per day by my doctor and I have read that 2000 mg a day is okay. I am Stage 2. I do recall Hector saying that Tylenol is the only pain med that is given to people in his condition, decompensated cirrhosis.

To be on the safe side, it is best to ask your treating doctor if 1000 mg per day is okay.

Blank
Avatar_f_tn
Ceecee444, has your doctor referred you to urology?  I had bladder infections and UTIs for about 7 months in 2010.  My GP kept treating the infections with antibiotics but didn't look for the cause.  Finally after 7 months, he referred me to urology, they did some testing, sent me for an a CT scan and found an extremely large ovarian cyst (over 9") compressing my bladder and other organs.  Needless to say, I could have taken antibiotics for the rest of my life and they wouldn't have taken care of the infections.  
Hang in there.
Advocate1955
Blank
Avatar_f_tn
I have 2b and took 4 or 5 rounds of cipro. I finished treatment the last of April and I still won't know what permanent effects I will have not from the treatments but the other meds I had to take for side effects. Take it a day at a time and try not to worry yourself to death. God Bless us all.
Blank
Avatar_f_tn
I have been reading your post and I think people are reassured by your responses.
Blank
Avatar_f_tn
I am new to this group. I was diagnosed hep c about 2 yrs ago. No ideahow I got it. Like you my enzymes have never been elevated. I have had liver pain for the last year. It comes and goes. I have tried to eliminate foods etc and cannot figure it out.

I had a biopsy last week. I am in stage 2 of six? All I know is it is mild to moderate and I am getting ready for tx.Scary! However, no choice.

Sorry I'm forgettin my point.... On the flagyl; I have read that it sometimes helps liver pain. I think looking back as my viral load numbers increased and the virus being active I had pain.
Blank
Avatar_f_tn
I found out I had a uti about a month ago. They started me on cephalexin 500 mg,didn't seem to work so I went back and they did another urine test to find that I still had some bacteria in my pee so they put me on more antibiotics, nitrofurantoin mono 100 mg for 7 days but I still had pain so now I'm on ciprofloxacn 500 mg for 10 days.I'm my 2 nd day and I still have pain I'm hoping this works cause if it doesn't what's next.can this medicine also help a kidney infection?  Im really nervous with all this meds I've been taking. I've never had anything like this going on with me before.
Blank
Avatar_m_tn
HAVE YOU READ THE RESEARCH ON 50000 IU VIT D ERGO CAN CEASE THE PROGRESSION OF DISEASES?
Blank
1840891_tn?1383280315
I have frequent problems with UTI's due to a spinal cord injury that makes it hard to empty my bladder. I also have compensated cirrhosis due to having had HCV for about 29 years (I'm now SVR). I'm allergic to sulfa drugs (the first choice for most UTI's) and I generally am given cipro in the 250mg dose and have never had any problems with it other than becoming sensitive to the sun. At the end of my last and successful tx for the HCV I developed a particularly potent UTI that went straight into my kidneys, and for that I was given the 500mg dose of cipro. I still had no problems with it, but you might also want to ask your doctor why the larger dose. My doctor informed me that 250mg is the standard for a normal UTI.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
1815939_tn?1377995399
Blank
pooh55811
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
Avatar_f_tn
Blank
Livelife777
683231_tn?1408489117
Blank
flyinlynn
Auburn, WA
Avatar_f_tn
Blank
dontworry_behappy1